Vol. 81, No. 1, 1979

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Approximate identities and pointwise convergence

Herbert Stanley Bear, Jr.

Vol. 81 (1979), No. 1, 17–27
Abstract

We give two additional conditlons on an approximate identity (or positive kernel) {Kα} which insure that fKα f a.e. if f L1 on the line or circle. Where the convolution defines a function on the disc or a half-plane, as for the Poisson kernels or heat kernels, then the theorem gives automatically the paths toward a boundary point along which pointwise convergence occurs.

Mathematical Subject Classification 2000
Primary: 31A10
Milestones
Received: 8 May 1978
Published: 1 March 1979
Authors
Herbert Stanley Bear, Jr.